Geometry of Peterson Schubert calculus in type A and left-right diagrams
Algebraic Combinatorics, Volume 7 (2024) no. 2, pp. 383-412.

We introduce an additive basis of the integral cohomology ring of the Peterson variety which reflects the geometry of certain subvarieties of the Peterson variety. We explain the positivity of the structure constants from a geometric viewpoint, and provide a manifestly positive combinatorial formula for them. We also prove that our basis coincides with the additive basis introduced by Harada–Tymoczko.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.342
Classification: 14M15, 05E40
Keywords: Peterson variety, Peterson Schubert calculus
Abe, Hiraku 1; Horiguchi, Tatsuya 2; Kuwata, Hideya 3; Zeng, Haozhi 4

1 Okayama University of Science Faculty of Science, Department of Applied Mathematics 1-1 Ridai-cho Kita-ku Okayama 700-0005 Japan
2 National institute of technology Ube college 2-14-1 Tokiwadai Ube Yamaguchi 755-8555 Japan
3 Kindai University Technical College 7-1 Kasugaoka, Nabari Mie 518-0459 Japan
4 Huazhong University of Science and Technology School of Mathematics and Statistics Wuhan 430074 P.R. China
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{ALCO_2024__7_2_383_0,
     author = {Abe, Hiraku and Horiguchi, Tatsuya and Kuwata, Hideya and Zeng, Haozhi},
     title = {Geometry of {Peterson} {Schubert} calculus in type {A} and left-right diagrams},
     journal = {Algebraic Combinatorics},
     pages = {383--412},
     publisher = {The Combinatorics Consortium},
     volume = {7},
     number = {2},
     year = {2024},
     doi = {10.5802/alco.342},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.342/}
}
TY  - JOUR
AU  - Abe, Hiraku
AU  - Horiguchi, Tatsuya
AU  - Kuwata, Hideya
AU  - Zeng, Haozhi
TI  - Geometry of Peterson Schubert calculus in type A and left-right diagrams
JO  - Algebraic Combinatorics
PY  - 2024
SP  - 383
EP  - 412
VL  - 7
IS  - 2
PB  - The Combinatorics Consortium
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.342/
DO  - 10.5802/alco.342
LA  - en
ID  - ALCO_2024__7_2_383_0
ER  - 
%0 Journal Article
%A Abe, Hiraku
%A Horiguchi, Tatsuya
%A Kuwata, Hideya
%A Zeng, Haozhi
%T Geometry of Peterson Schubert calculus in type A and left-right diagrams
%J Algebraic Combinatorics
%D 2024
%P 383-412
%V 7
%N 2
%I The Combinatorics Consortium
%U https://alco.centre-mersenne.org/articles/10.5802/alco.342/
%R 10.5802/alco.342
%G en
%F ALCO_2024__7_2_383_0
Abe, Hiraku; Horiguchi, Tatsuya; Kuwata, Hideya; Zeng, Haozhi. Geometry of Peterson Schubert calculus in type A and left-right diagrams. Algebraic Combinatorics, Volume 7 (2024) no. 2, pp. 383-412. doi : 10.5802/alco.342. https://alco.centre-mersenne.org/articles/10.5802/alco.342/

[1] Abe, Hiraku; DeDieu, Lauren; Galetto, Federico; Harada, Megumi Geometry of Hessenberg varieties with applications to Newton-Okounkov bodies, Selecta Math. (N.S.), Volume 24 (2018) no. 3, pp. 2129-2163 | DOI | MR

[2] Abe, Hiraku; Fujita, Naoki; Zeng, Haozhi Geometry of regular Hessenberg varieties, Transform. Groups, Volume 25 (2020) no. 2, pp. 305-333 | DOI | MR

[3] Abe, Hiraku; Fujita, Naoki; Zeng, Haozhi Fano and weak Fano Hessenberg varieties, Michigan Math. J., Volume 73 (2023) no. 3, pp. 511-555 | DOI | MR

[4] Abe, Hiraku; Harada, Megumi; Horiguchi, Tatsuya; Masuda, Mikiya The cohomology rings of regular nilpotent Hessenberg varieties in Lie type A, Int. Math. Res. Not. IMRN (2019) no. 17, pp. 5316-5388 | DOI | MR

[5] Abe, Hiraku; Zeng, Haozhi The integral cohomology rings of Peterson varieties in type A, 2022 | arXiv

[6] Abe, Takuro; Horiguchi, Tatsuya; Masuda, Mikiya; Murai, Satoshi; Sato, Takashi Hessenberg varieties and hyperplane arrangements, J. Reine Angew. Math., Volume 764 (2020), pp. 241-286 | DOI | MR

[7] Anderson, Dave; Tymoczko, Julianna Schubert polynomials and classes of Hessenberg varieties, J. Algebra, Volume 323 (2010) no. 10, pp. 2605-2623 | DOI | MR | Zbl

[8] Bălibanu, Ana The Peterson variety and the wonderful compactification, Represent. Theory, Volume 21 (2017), pp. 132-150 | DOI | MR

[9] Bayegan, Darius; Harada, Megumi A Giambelli formula for the S 1 -equivariant cohomology of type A Peterson varieties, Involve, Volume 5 (2012) no. 2, pp. 115-132 | DOI | MR

[10] Berget, Andrew; Spink, Hunter; Tseng, Dennis Log-concavity of matroid h-vectors and mixed Eulerian numbers, Duke Math. J., Volume 172 (2023) no. 18, pp. 3475-3520 | DOI | MR | Zbl

[11] Brion, Michel Lectures on the geometry of flag varieties, Topics in cohomological studies of algebraic varieties (Trends Math.), Birkhäuser, Basel, 2005, pp. 33-85 | DOI | MR | Zbl

[12] De Mari, F.; Procesi, C.; Shayman, M. A. Hessenberg varieties, Trans. Amer. Math. Soc., Volume 332 (1992) no. 2, pp. 529-534 | DOI | MR

[13] Drellich, Elizabeth Combinatorics of equivariant cohomology: Flags and regular nilpotent Hessenberg varieties, Ph. D. Thesis, University of Massachusetts (2015)

[14] Drellich, Elizabeth Monk’s rule and Giambelli’s formula for Peterson varieties of all Lie types, J. Algebraic Combin., Volume 41 (2015) no. 2, pp. 539-575 | DOI | MR

[15] Fukukawa, Yukiko; Harada, Megumi; Masuda, Mikiya The equivariant cohomology rings of Peterson varieties, J. Math. Soc. Japan, Volume 67 (2015) no. 3, pp. 1147-1159 | DOI | MR

[16] Fulton, William Young tableaux, London Mathematical Society Student Texts, 35, Cambridge University Press, Cambridge, 1997, x+260 pages | MR

[17] Fulton, William Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 2, Springer-Verlag, Berlin, 1998, xiv+470 pages | DOI | MR

[18] Goldin, Rebecca; Gorbutt, Brent A positive formula for type A Peterson Schubert calculus, Matematica, Volume 1 (2022) no. 3, pp. 618-665 | DOI | MR | Zbl

[19] Harada, Megumi; Horiguchi, Tatsuya; Masuda, Mikiya The equivariant cohomology rings of Peterson varieties in all Lie types, Canad. Math. Bull., Volume 58 (2015) no. 1, pp. 80-90 | DOI | MR

[20] Harada, Megumi; Tymoczko, Julianna A positive Monk formula in the S 1 -equivariant cohomology of type A Peterson varieties, Proc. Lond. Math. Soc. (3), Volume 103 (2011) no. 1, pp. 40-72 | DOI | MR

[21] Horiguchi, Tatsuya Mixed Eulerian Numbers and Peterson Schubert Calculus, Int. Math. Res. Not. IMRN (2024) no. 2, pp. 1422-1471 | DOI | MR | Zbl

[22] Humphreys, James E. Linear algebraic groups, Graduate Texts in Mathematics, 21, Springer-Verlag, New York-Heidelberg, 1975, xiv+247 pages | MR

[23] Insko, Erik Schubert calculus and the homology of the Peterson variety, Electron. J. Combin., Volume 22 (2015) no. 2, Paper no. 2.26, 12 pages | DOI | MR | Zbl

[24] Insko, Erik; Tymoczko, Julianna Intersection theory of the Peterson variety and certain singularities of Schubert varieties, Geom. Dedicata, Volume 180 (2016), pp. 95-116 | DOI | MR | Zbl

[25] Kostant, Bertram Flag manifold quantum cohomology, the Toda lattice, and the representation with highest weight ρ, Selecta Math. (N.S.), Volume 2 (1996) no. 1, pp. 43-91 | DOI | MR

[26] Lazarsfeld, Robert Positivity in algebraic geometry. I, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 48, Springer-Verlag, Berlin, 2004, xviii+387 pages | DOI | MR

[27] Milnor, John W.; Stasheff, James D. Characteristic classes, Annals of Mathematics Studies, 76, Princeton University Press, Princeton, NJ; University of Tokyo Press, Tokyo, 1974, vii+331 pages | MR

[28] Nadeau, Philippe; Tewari, Vasu The permutahedral variety, mixed Eulerian numbers, and principal specializations of Schubert polynomials, Int. Math. Res. Not. IMRN (2023) no. 5, pp. 3615-3670 | DOI | MR | Zbl

[29] Peterson, Dale Quantum cohomology of G/P, 1997 (lecture course, M.I.T., spring term)

[30] Postnikov, Alexander Permutohedra, associahedra, and beyond, Int. Math. Res. Not. IMRN (2009) no. 6, pp. 1026-1106 | DOI | MR

[31] Rietsch, Konstanze A mirror construction for the totally nonnegative part of the Peterson variety, Nagoya Math. J., Volume 183 (2006), pp. 105-142 | DOI | MR | Zbl

[32] Teff, Nicholas Representations on Hessenberg varieties and Young’s rule, 23rd International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2011) (Discrete Math. Theor. Comput. Sci. Proc.), Volume AO, Assoc. Discrete Math. Theor. Comput. Sci., Nancy, 2011, pp. 903-914 | MR | Zbl

[33] Tymoczko, Julianna S. Linear conditions imposed on flag varieties, Amer. J. Math., Volume 128 (2006) no. 6, pp. 1587-1604 | DOI | MR | Zbl

Cited by Sources: